> TEN: Toxic Epidermal Necrolysis

TEN: Toxic Epidermal Necrolysis

Effects of TEN on an African American

Effects of TEN on a pasient.

Toxic epidermal necrolysis (TEN), also known as Lyell’s syndrome, is a life-threatening dermatological condition that is often caused by an allergic reaction to medications.

It is frequently considered the more severe form of Stevens-Johnson Syndrome where over 30% of the body is affected.  It is characterized by the detachment of the top layer of skin (the epidermis) from the lower layers of the skin (the dermis) all over the body. TEN is a rare disorder involving lesions of the mucous membranes along with small blisters that form reddish or purplish, flat, thickened patches of skin. According to medical reports, TEN causes cell death throughout the epidermis.

TEN is often preceded by one to two weeks of fever. The symptoms may mimic those of a common upper respiratory tract infection. Next a rash appears that can be considered overly large and varied throughout parts of the body. As TEN sets in, the skin begins to peel off in large swaths, blisters form in the mouth, and blindness can occur.

If you believe that you, or a patient in your care may be having an allergic reaction to a medication, discontinue all medications immediately and contact your physician.

If a friend or relative is in your care and recovering from symptoms of TEN or Stevens-Johnson Syndrome, contact our law offices to learn about the legal rights afforded to victims of this debilitating disease.


Have you received medical attention?

Were there witnesses to your incident?

Do you have legal representation?